I was being treated for acne about 20 years ago with the Obagi system, which was prescribed by my dermatologist. This involved using retin-a and hydrocortisone cream. My skin became very red and after several months of use, my dermatologist told me I had rosacea. I had never heard of it before. No one in my family has it. I have long suspected it was caused by that treatment. I will say that it has gotten better through the years, though it will flare up sometimes. I avoid the sun, wear sun screen, have tried all the prescriptions. I have to be careful what I put on it, no scrubbing or harsh cleansers. A beta hydroxy lotion from Paula’s choice seems to help.
Skin can also build up immunity to steroid cream. Once that happens, you must use more steroid cream to combat the rash, causing your skin to thin even more and allowing more internal damage. While your skin is trying to protect you from the steroid’s damage so that nothing can penetrate and cause you to become sick, you are adding more steroid cream to get rid of your rash, and your skin’s ability to give you the internal protection you need. Home remedies take time to prepare, administer and work, however they are safer means to the relief you are seeking.